MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code Reaction (2414)
Date of Event 03/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results between two tango infinity analyzers with biotestcell 3.On one analyzer the result was positive but negative on the other analyzer.The customer stated that four samples of two different patients were affected.Both patients had received rh(d) prophylaxis and due to this samples were supposed to yield positive reactions with the rh(d) positive screening cells #1 and #2 of biotestcell-3.The two samples on each patient were pre- and post-delivery.The customer stated that the positive reactions were +/- respectively 1+ positive.The customer returned the four samples of the two patients (each pre- and post-delivery) that had caused false negatives for investigational testing, but not the supposedly defective product biotestcell 3.Therefore our quality control laboratory tested the patient samples with their retention sample of biotestcell 3 on tango infinity.One pre-delivery sample yielded a correctly weak positive result, but the other pre-delivery sample and both post-delivery sample yielded negative results.Three of the four samples were additionally tested in the gel technique with enzyme treated reagent red blood cells and yielded very weak positive results.Further tests and testing of the fourth patient sample was not possible, because the material was used up.As a summary of all test results the anti-d of the two patients are very weak reacting antibodies.The instruction for use contains a note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." the retention sample of the supposedly defective lot of biotestcell 3 was tested with different samples and controls on tango infinity and reacted as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.Investigation of the affected tango infinity is still ongoing.
 
Event or Problem Description
The customer reported discrepant results between two tango infinity analyzers with biotestcell 3.On one analyzer the result was positive but negative on the other analyzer.The customer stated that four samples of two different patients were affected.Both patients had received rh(d) prophylaxis and due to this samples were supposed to yield positive reactions with the rh(d) positive screening cells #1 and #2 of biotestcell-3.The two samples on each patient were pre- and post-delivery.The customer stated that the positive reactions were +/- respectively 1+ positive.The customer returned the four samples of the two patients (each pre- and post-delivery) that had caused false negatives for investigatioal testing, but not the supposedly defective product biotestcell 3.Therefore our quality control laboratory tested the patient samples with their retention sample of biotestcell 3 on tango infinity.One pre-delivery sample yielded a correctly weak positive result, but the other pre-delivery sample and both post-delivery sample yielded negative results.Three of the four samples were additionally tested in the gel technique with enzyme treated reagent red blood cells and yielded very weak positive results.Further tests and testing of the fourth patient sample was not possible, because the material was used up.As a summary of all test results the anti-d of the two patients are very weak reacting antibodies.The instruction for use contains a note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." the retention sample of the supposedly defective lot of biotestcell 3 was tested with different samples and controls on tango infinity and reacted as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.The affected tango infinity was checked by our field service engineers with no indication for a malfunction.The instrument is confirmed to run within specifications.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7435749
Report Number9610824-2018-00018
Device Sequence Number13726190
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)180409(10)8807011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2018
Device Catalogue Number816085100
Device Lot Number8807011-00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # 4230000138; TANGO INFINITY, # 4230000138